Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 22, 2021, 5:01 PM CDT for Hidalgo County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Oct 22, 2021, 5:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.25 in
- Wind
- 30
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
773
WWUS84 KBRO 222201
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
501 PM CDT Fri Oct 22 2021
TXZ253-353-222215-
Southern Hidalgo TX-Northern Hidalgo TX-
501 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of west central Hidalgo
County through 515 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Citrus City, or 8 miles south of Mccook, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccook, Citrus City, Mcallen and Juan N. Seguin Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2636 9853 2650 9846 2656 9833 2633 9826
2625 9844
TIME...MOT...LOC 2201Z 152DEG 12KT 2636 9839
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
MejiaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 22, 3:02 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 22, 3:02 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
302 PM CDT Fri Oct 22 2021
.SHORT TERM (Now through Saturday night): Satellite and radar images
indicate isolated to scattered convection continues to develop
across portions of northeast Mexico into eastern portions of deep
south Texas this afternoon. A weak 500mb shortwave trough across
northeast Mexico and southwest Texas will move eastward across the
CWA tonight. With low to mid level moisture across portions of
northeast Mexico and deep south Texas...will likely see scattered
showers and isolated thunderstorms continue to develop through the
rest of the afternoon into this evening before the loss of diurnal
heating. Will keep rain chances across the eastern portions of the
CWA Saturday before the upper level trough moves offshore the lower
Texas coast Sat afternoon. Showers and thunderstorms will continue
to develop offshore the lower Texas coast the rest of Sat afternoon
into Sat evening. Temperatures will continue to be above normal
through the short term forecast period especially at night.
Will continue the coastal flood advisory for the lower Texas coast
tonight as some minor coastal flooding is possible this evening
through early Sat morning as astronomical high tides provide water
levels near 1.25 feet MHHW along the coast as well as across
portions of the Laguna Madre.
.LONG TERM (Sunday through Friday): A nearly zonal mid-level flow
initially will be replaced by a building 500 mb ridge on Monday. This
pattern should support rain-free conditions across deep south Texas
Sunday and Monday. However, ample low level moisture and a modest
500 mb short wave transversing in the mid to upper level flow may
generate some convection over the Gulf waters on Sunday. Rain
chances are expected to increase late Monday night and Tuesday as
deep tropical moisture surges into the region combines with a upper
level disturbance. The best chances of showers and thunderstorms
will remain near the coast. A large 500mb trough will swing over the
Rockies on Tuesday and into the Plains by midweek pushing the
associated cold front into deep south Texas on Wednesday. Showers
and thunderstorms will be possible Tuesday night and Wednesday along
and ahead of the front, especially along the lower Texas coast.
Above normal temperatures are expected Sunday through Wednesday with
hot days and warm and humid nights. Temperatures are expected to
fall to near or slightly below normal late in the week in the wake
of the front.
&&
.MARINE (Now through Saturday night): Seas were near 2 feet with
east to northeast winds near 4 knots at buoy020 at 140 pm this
afternoon. Light southeast winds will prevail across the coastal
waters tonight with surface high pressure across the southeast
United States. The pressure gradient will increase slightly across
the lower Texas coast Saturday with low pressure developing on the
lee side of the Rockies. Light to moderate southeast winds will
prevail across the coastal waters Saturday through Sat night.
Sunday through Wednesday: Moderate onshore flow and low to
moderate seas will prevail along the lower Texas coast through the
period. However, brief periods of small craft exercise caution
conditions may be possible at times through midweek. A slight
chance of showers and thunderstorms are expected Sunday and again
Monday night through Wednesday across the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 73 87 74 90 / 20 30 10 10
BROWNSVILLE 74 89 76 91 / 20 20 10 10
HARLINGEN 72 89 74 92 / 20 20 10 10
MCALLEN 72 91 74 94 / 30 20 10 10
RIO GRANDE CITY 71 94 72 97 / 30 10 0 0
SOUTH PADRE ISLAND 78 83 80 85 / 20 30 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT Saturday for TXZ256-257-
351.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term...61-Castillo
Long Term...63-KC
IDSS...58-ReeseHazardous weather outlook, Oct 22, 4:21 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 421 PM CDT Fri Oct 22 2021 TXZ248>257-351-353-232130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 421 PM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Coastal Flood Advisory is in effect from 4 PM this afternoon to 4 AM CDT Saturday. This affects Coastal Kenedy, Coastal Willacy, and Coastal Cameron Counties. Areas of fog will be possible again this morning across portions of the northern ranchlands. Localized areas of dense fog reducing visibility below one mile are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor coastal flooding will be possible around high tide each day through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 421 PM CDT Fri Oct 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Widely scattered showers and thunderstorms may develop across the coastal waters this evening. This may lead to locally enhanced areas of winds and seas as well as cloud to water lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Widely scattered showers and thunderstorms may develop across the coastal waters again Saturday and Sunday, and again on Tuesday and Wednesday. This may lead to locally enhanced areas of winds and seas as well as cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 22, 4:15 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Brownsville TX
415 PM CDT Fri Oct 22 2021
TXZ253-255-222145-
Southern Hidalgo TX-Inland Cameron TX-
415 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southeastern Hidalgo
and west central Cameron Counties through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Feria Public Library, or near La Feria, moving southwest at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harlingen, Weslaco, Mercedes, La Feria, Progreso, Palm Valley, Los
Indios, Santa Maria, Rangerville and Primera.
This includes the following highways...
Interstate Highway 69 E between mile markers 25 and 27.
US Highway 281 between mile markers 806 and 822.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2603 9776 2605 9777 2603 9778 2603 9779
2605 9779 2606 9780 2605 9782 2606 9782
2605 9783 2605 9786 2607 9786 2606 9787
2606 9794 2615 9801 2625 9777 2611 9764
2603 9772 2603 9773 2602 9774
TIME...MOT...LOC 2114Z 051DEG 7KT 2613 9778
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MejiaLocal storm report, Oct 22, 4:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Brownsville TX
427 PM CDT FRI OCT 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 WSW Abram-Perezville 26.21N 97.76W
10/22/2021 Cameron TX LAW ENFORCEMENT
HARLINGEN PD REPORTED TELEPHONE POLE DOWN NEAR THE
INTERSECTION OF STUART PLACE RD AND WILSON RD. TIME
ESTIMATED BASED ON RADAR.
&&
ANGELICA.SORIASpecial weather statement, Oct 22, 4:36 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
436 PM CDT Fri Oct 22 2021
TXZ250-251-353-222200-
Brooks TX-Northern Hidalgo TX-Inland Kenedy TX-
436 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southwestern Kenedy,
northeastern Hidalgo and southeastern Brooks Counties through 500 PM
CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of San Manuel, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Manuel, Rachal and El Coyote Ranch Airport.
This includes US Highway 281 between mile markers 732 and 756.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2663 9793 2661 9796 2660 9796 2655 9811
2685 9837 2698 9796
TIME...MOT...LOC 2136Z 154DEG 16KT 2668 9807
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MejiaSpecial weather statement, Oct 22, 4:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
447 PM CDT Fri Oct 22 2021
TXZ255-222200-
Inland Cameron TX-
447 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of west central Cameron
County through 500 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Los Indios, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Indios, La Paloma, Rangerville, Las Rusias, Carricitos, Landrum,
La Paloma Elementary School, Rangerville Elementary School and
Riverside Middle School.
This includes US Highway 281 between mile markers 816 and 826.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2604 9771 2602 9771 2603 9773 2602 9774
2603 9776 2605 9777 2603 9778 2603 9779
2605 9779 2606 9780 2605 9781 2606 9781
2605 9783 2605 9784 2616 9769 2606 9763
2602 9766 2603 9766 2603 9769 2602 9769
TIME...MOT...LOC 2147Z 329DEG 5KT 2605 9774
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MejiaSpecial weather statement, Oct 22, 4:59 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
459 PM CDT Fri Oct 22 2021
TXZ250-353-222215-
Brooks TX-Northern Hidalgo TX-
459 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southeastern Jim
Hogg, north central Hidalgo and southern Brooks Counties through 515
PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rachal, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
This includes US Highway 281 between mile markers 724 and 750.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2694 9799 2672 9798 2664 9817 2695 9842
2709 9801
TIME...MOT...LOC 2158Z 152DEG 12KT 2682 9813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MejiaSpecial weather statement, Oct 22, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
501 PM CDT Fri Oct 22 2021
TXZ253-353-222215-
Southern Hidalgo TX-Northern Hidalgo TX-
501 PM CDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of west central Hidalgo
County through 515 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Citrus City, or 8 miles south of Mccook, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mccook, Citrus City, Mcallen and Juan N. Seguin Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2636 9853 2650 9846 2656 9833 2633 9826
2625 9844
TIME...MOT...LOC 2201Z 152DEG 12KT 2636 9839
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:04 AM CDT | Coastal Flood Advisory | BRO | Kenedy | 25 hr |
| Oct 22, 3:10 PM CDT | Special Weather Statement | BRO | Cameron | 35 min |
| Oct 22, 3:29 PM CDT | Special Weather Statement | BRO | Hidalgo | 31 min |
| Oct 22, 3:38 PM CDT | Special Weather Statement | BRO | Cameron | 37 min |
| Oct 22, 3:58 PM CDT | Special Weather Statement | BRO | Hidalgo | 32 min |
| Oct 22, 4:06 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 114 min |
| Oct 22, 4:15 PM CDT | Special Weather Statement | BRO | Cameron | 30 min |
| Oct 22, 4:36 PM CDT | Special Weather Statement | BRO | Brooks | 24 min |
| Oct 22, 4:47 PM CDT | Special Weather Statement | BRO | Cameron | 13 min |
| Oct 22, 4:59 PM CDT | Special Weather Statement | BRO | Brooks | 16 min |
| Oct 22, 5:15 PM CDT | Special Weather Statement | BRO | Brooks | 15 min |
| Oct 22, 5:22 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 38 min |
| Oct 22, 5:27 PM CDT | Areal Flood Advisory | BRO | Brooks | 61 min |
| Oct 22, 5:43 PM CDT | Special Weather Statement | BRO | Brooks | 32 min |
| Oct 22, 5:54 PM CDT | Special Weather Statement | BRO | Brooks | 36 min |
| Oct 22, 6:09 PM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| Oct 22, 6:14 PM CDT | Special Weather Statement | BRO | Jim Hogg | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.